Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


foot and ankle swelling
Dec 12, 2007

Dear Doctor:

Two months ago, i started Truvada, Reyataz and Norvir because of CS on my right foot. Two weeks into therapy, I began experiencing foot and ankle swelling sensitive to touch. I am concerned no one is looking into this seriously because in researching it, I have found several other people complaining of the same symptoms and no one can seem to explain it or directly relate it to these drugs even though most of the people are on the same regimens. Can you tell me if anyone in the HIV arena has done any research into this and if so, what they have found or where to go for the information? I would really appreciate some answers. My own physician does not know what to tell me. Thank you! Desperate in Texas.

Response from Dr. Henry

Swelling of the feet raises concern about such issues as renal, liver or heart function or obstruction of venous/lymph drainage from legs through the pelvis. A good history and examination as well as basic lab testing can generally sort through those possibilities. Peripheral neuropathy can be rarely seen with your regimen but generally doesn't involve swelling. Rapid weight gain seen in some patients starting an effective HIV regimen can sometimes result in some swelling in the feet. KH



Previous
What is preferable a good time to take Atripla?
Next
Atripla's contents

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement